Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 263, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 24, 2017, 6:13 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2017, 6:13 PM CDT (23:13 UTC)
- Expired
- Sep 24, 2017, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 170 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574
WUUS54 KMEG 242313
SVRMEG
ARC075-121-242345-
/O.NEW.KMEG.SV.W.0263.170924T2313Z-170924T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
613 PM CDT SUN SEP 24 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Western Randolph County in eastern Arkansas...
Northwestern Lawrence County in eastern Arkansas...
* Until 645 PM CDT
* At 613 PM CDT, a severe thunderstorm was located near Ravenden
Springs, or 14 miles northwest of Pocahontas, moving northwest at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imboden, Ravenden, Ravenden Springs, Dalton, Hamil, Warm Springs,
Elm Store and Eleven Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9094 3616 9116 3619 9135 3623 9135
3623 9133 3624 9133 3624 9126 3633 9126
3633 9128 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135 3647 9136
3648 9140 3649 9141 3650 9141
TIME...MOT...LOC 2313Z 121DEG 13KT 3636 9120
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
375
WWUS54 KMEG 242324
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
624 PM CDT SUN SEP 24 2017
ARC075-242334-
/O.CAN.KMEG.SV.W.0263.000000T0000Z-170924T2345Z/
Lawrence AR-
624 PM CDT SUN SEP 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3650 9112 3621 9118 3624 9124 3626 9124
3626 9126 3633 9126 3633 9128 3637 9128
3637 9129 3639 9129 3639 9131 3642 9131
3642 9135 3647 9136 3648 9140 3649 9141
3650 9141
TIME...MOT...LOC 2324Z 121DEG 13KT 3638 9124
$$
ARC121-242345-
/O.CON.KMEG.SV.W.0263.000000T0000Z-170924T2345Z/
Randolph AR-
624 PM CDT SUN SEP 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN RANDOLPH COUNTY...
At 624 PM CDT, a severe thunderstorm was located near Ravenden
Springs, or 17 miles southeast of Mammoth Spring, moving northwest at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ravenden Springs, Dalton, Elm Store and Eleven Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9112 3621 9118 3624 9124 3626 9124
3626 9126 3633 9126 3633 9128 3637 9128
3637 9129 3639 9129 3639 9131 3642 9131
3642 9135 3647 9136 3648 9140 3649 9141
3650 9141
TIME...MOT...LOC 2324Z 121DEG 13KT 3638 9124
HAIL...1.00IN
WIND...60MPH
$$797
WWUS54 KMEG 242341
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
641 PM CDT SUN SEP 24 2017
ARC121-242351-
/O.EXP.KMEG.SV.W.0263.000000T0000Z-170924T2345Z/
Randolph AR-
641 PM CDT SUN SEP 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH COUNTY
WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3650 9112 3621 9118 3624 9124 3626 9124
3626 9126 3633 9126 3633 9128 3637 9128
3637 9129 3639 9129 3639 9131 3642 9131
3642 9135 3647 9136 3648 9140 3649 9141
3650 9141
TIME...MOT...LOC 2341Z 121DEG 13KT 3641 9130
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:01 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 24, 3:01 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Memphis TN 301 PM CDT Sun Sep 24 2017 .DISCUSSION... The upper level low that we've been talking about for the past several days is finally having its impact on the Midsouth with scattered thunderstorms ongoing this afternoon. Temperatures range from near 80 where heavy rainfall has occurred, to near 90 most everywhere else. Expect storms to dissipate early this evening with some patchy fog possible late, particularly across western TN. Lows tonight will be in the mid 60s to near 70. Tomorrow there will be another slight chance of showers or thunderstorms, particularly in northwest MS and eastern AR where the greatest influence of the upper level low looks to take place. Elsewhere upper level riding will be building back in which will lead to dry conditions in the Midsouth on Tuesday and Wednesday. Still on track for a gradual cold frontal passage during the day Wednesday, but the real effects of the front will not be appreciatively felt until Thursday. Highs remain near 90 each day until Thursday, when a sharp drop in humidity will be evident with temperatures struggling to get above 80 degrees for much of the area. The best of the fall weather will be saved for the weekend, when a reinforcing cold front moves through on Friday, keeping conditions dry but also continuing the cooling trend. Temperatures for the weekend look to be in the mid to upper 70s for highs, with lows dipping into the 50s. WLC && .AVIATION... 18Z TAFs Similar conditions to the past several days, but with added coverage of afternoon SHRA/TSRA, courtesy of an easterly wave evident on GOES water vapor imagery. Pending radar trends through 20Z, may need to insert TSRA at MEM, where coverage seems most favorable. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 24, 5:01 AM CDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 501 AM CDT Sun Sep 24 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 501 AM CDT Sun Sep 24 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 24, 3:46 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
346 PM CDT SUN SEP 24 2017
TNZ019-242100-
Dyer TN-
346 PM CDT SUN SEP 24 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Central Dyer County in western Tennessee...
At 346 PM CDT...a strong thunderstorm producing dime size hail and
winds to 40 mph was located over Unionville, or near Dyersburg,
moving northwest at 15 mph.
Very heavy rain is also possible with this thunderstorm.
People in central Dyer County should monitor this storm closely.
LAT...LON 3595 8931 3593 8939 3594 8939 3594 8940
3595 8941 3594 8949 3610 8965 3617 8940
TIME...MOT...LOC 2046Z 153DEG 14KT 3598 8945Special weather statement, Sep 24, 3:51 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
351 PM CDT SUN SEP 24 2017
ARZ009-242115-
Clay AR-
351 PM CDT SUN SEP 24 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northwestern Clay County in eastern Arkansas...
At 351 PM CDT...a strong thunderstorm producing dime size hail and
winds to 45 mph was located over Corning, moving northwest at 5 mph.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Clay County should monitor this storm closely.
LAT...LON 3639 9040 3630 9056 3644 9073 3650 9065
3650 9053
TIME...MOT...LOC 2051Z 119DEG 6KT 3640 9055Special weather statement, Sep 24, 4:42 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Memphis TN 442 PM CDT SUN SEP 24 2017 ARZ036-MSZ001-TNZ088-242215- Crittenden AR-DeSoto MS-Shelby TN- 442 PM CDT SUN SEP 24 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT FOR... South central Crittenden County in eastern Arkansas... Northwestern DeSoto County in northwestern Mississippi... Southwestern Shelby County in western Tennessee... At 442 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Walls, or near T O Fuller State Park, moving west at 10 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in south central Crittenden...northwestern DeSoto and southwestern Shelby Counties should monitor this storm closely. LAT...LON 3509 9012 3492 9012 3489 9034 3509 9034 TIME...MOT...LOC 2142Z 097DEG 9KT 3501 9020
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:51 PM CDT | Special Weather Statement | MEG | Clay | 24 min |
| Sep 24, 4:42 PM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.